Thursday, June 7, 2012

Hospital Days

These days were terrible. Everyone around me was a stranger. The doctor/psychiatrist was eerie and scary. They first diagnosed me with some type of psychosis and began giving me a heavy medication called Haldol. Here’s a little information about this medication. Haldol (haloperidol) is an antipsychotic medication that affects chemicals in the brain. Haldol is used in the treatment of schizophrenia and to control motor and speech tics (involuntary movements) of Tourette's Disorder. According to the package insert, Haldol can cause some serious side effects, including cardiovascular problems like low or high blood pressure, increased heart rate, and abnormal heart rhythms. Haldol can also cause movement disorders similar to Parkinson’s Disease, which are called extrapyramidal symptoms. Prolonged contractions of muscle groups have also been reported with Haldol treatment. Other generalized central nervous system effects include insomnia, restlessness, anxiety, euphoria, agitation, drowsiness, depression, lethargy, headache, confusion, vertigo, seizures, and an increase in psychotic symptoms.
I felt so lost and confused. I asked the man that would never leave (my so called husband) to please get me a bible. It was the only thing that had not changed.  I kept on repeating this verse that the Lord placed in my heart, “Be strong and courageous. Do not be afraid or terrified because of them, for the Lord your God goes with you; he will never leave you nor forsake you” Deuteronomy 31:6.
It was my lifeline. I didn’t even feel like myself. They had covered the mirrors in my room the first couple of days but as soon as I was able to walk I stood up and saw myself in the mirror.  Was this a new hospital procedure? Did, they now dye your hair? I was a blonde. I was fat and I was old. I must have cried for hours. Who am I? Where am I? What happened during all these years?

No comments:

Post a Comment